Thunderstorm Wind, Huron
- When
- June 2, 4:45 PM EST
- Where
- Huron County, Bad Axe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.800, -83.000
Several large tree limbs and trees reported down.
A moist and unstable air mass produced a couple of severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A moist and unstable air mass produced a couple of severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 2, 2:33 PM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 333 PM EDT MON JUN 2 2014 .SHORT TERM...TONIGHT DEEP/MOIST AIRMASS (PW VALUES JUST ABOVE 1.6 INCHES/210+ PERCENT OF NORMAL) IN PLACE OVER SOUTHEAST MICHIGAN...WITH TEMPS CLIMBING INTO THE MID 80S COUPLED WITH MID/UPPER 60 DEW PTS...YIELDING MLCAPES OF 1000 J/KG OR SLIGHTLY BETTER. UPPER LEVEL SHORTWAVE TROUGH/PV VORT LOBE NOW CROSSING INTO THE STATE...AND LATEST UPSTREAM RADAR TRENDS SUPPORT WIDESPREAD SHOWERS AND THUNDERSTORMS INTO THE EARLY EVENING HOURS. FORTUNATELY...ACTIVITY REMAINS RATHER DISORGANIZED...WITH HEAVY RAINFALL THE MAIN HAZARD. STILL...BETTER 0-6KM WIND SHEAR IS JUST EXITING LAKE MICHIGAN AND MAX INSTABILITY IS EAST OF U.S 23...AND WILL NOT RULE OUT AN ISOLATED CELL OR TWO PRODUCING WET MARGINALLY SEVERE MICROBURST WIND...AS 0-1 KM SHEAR IS RUNNING HIGH...20 TO 25 KNOTS (NOTED SPLITTING CELL OVER EATON COUNTY JUST BEFORE 3 PM). NOT MUCH OF A COLD FRONT BACK ACROSS THE WESTERN GREAT LAKES...AS SURFACE DEW PTS STILL SOLIDLY IN THE MID 60S BACK OVER THE MIDWEST. SO...ALTHOUGH I SUSPECT WE WILL BE WITHIN A SUBSIDENCE WAKE OVERNIGHT AS THIS EARLY EVENING ACTIVITY EXITS....NAM SOUNDINGS SHOWING SOME MODERATE INSTABILITY (CAPES 1000-1500 J/KG) LATE TONIGHT...AND WILL HOLD ON TO CHANCE POPS...BUT MID LEVEL DRY SLOT WILL PROBABLY BE TOO MUCH TO OVERCOME. BASED ON THE ASSUMPTION SUBSTANTIAL RAIN (QUARTER INCH PLUS) WILL WORK THROUGH SOUTHEAST MICHIGAN THIS EVENING...BANKING ON LOW DECK OF CLOUDS TO DEVELOP OVERNIGHT WITH THE STRONG NEAR SURFACE INVERSION. LOOKING AT JUST LIGHT FOG (NON-ZONE WORTHY) AS SURFACE WINDS EXPECTED TO STAY ELEVATED...ALLOWING FOR MINS TO HOLD IN THE MID/UPPER 60S. && .LONG TERM... DESPITE A STRONGLY NEGATIVELY TILTED UPPER LEVEL TROUGH AXIS DIRECTLY OVER PORTIONS OF LAKE SUPERIOR AND LOWER MICHIGAN AT THE START OF THE PERIOD...THE MIDLEVEL TROUGH AXIS AND LOW TO MIDLEVEL COLD POOL WILL LAG BEHIND THE PREFRONTAL TROUGH BY SOME 200-300 MILES. THIS WILL CAUSE CHAOS WITH COHESION OF MOISTURE QUALITY AS SUBSTANTIAL MIDLEVEL DRY SLOT WILL HAVE ALREADY OVERSPREAD THE ENTIRE REGION. NWP TIMES THE ARRIVAL OF THE ACTUAL MIDLEVEL COLD FRONT AROUND MIDDAY OR 18Z PROVIDING A LARGE SCALE FORCING MECHANISM FOR CONVECTION. HOWEVER...IT IS THE DEARTH OF MOISTURE THAT IS EXPECTED TO LIMIT THE COVERAGE OF ACTIVITY TO ISO-SCT. MODELS ARE JUMPY ON CONVECTIVE AVAILABLE POTENTIAL ENERGY...BOUNCING AROUND WITH THE AMOUNTS RUN TO RUN. LATEST NAM SUGGESTS AS MUCH AS 1750 J/KG MLCAPE WILL BE THERE IN THE LATE MORNING HOURS BEFORE THE ATMOSPHERE MIXES OUT. THIS IS HIGHLY SUSPECT RELYING ON A SOLID NEAR SURFACE DEWPOINT PROFILE. GIVEN THE CLEARING OF THE PREFRONTAL TROUGH BEFORE THE START OF THE MORNING ...A MUCH MORE CONSERVATIVE OUTLOOK IS ADVISED. THERE IS SOME SMALL SIGNAL THAT ONE LAST ATTEMPT AT CONVECTIVE INITIATION MAY TAKE PLACE OVER THE FAR SOUTHEAST...DETROIT-DOWNRIVER-MONROE COUNTIES ON/AHEAD OF THE COLD FRONT AROUND THE 22Z TIMEFRAME...HOWEVER NEAR SURFACE DRYING WILL SEVERELY LIMIT THE RESPONSE. COMPACT GRADIENT UNDER WELL DEVELOPED BELT OF WESTERLIES WILL LEAD TO WELL MIXED CONDITIONS ON TUESDAY. THROW IN MIXING DEPTHS POTENTIALLY REACHING IN EXCESS OF 5000 FT AND WESTERLY SURFACE NON CONVECTIVE WINDS OF 30 TO 35 WILL BE WIDESPREAD. EFFICIENT MIXING ALONE SHOULD LEAD TO AN OVERACHIEVEMENT COMPONENT DIFFERENTIAL HEIGHT RISES WILL LEAD TO WEAK SURFACE HIGH PRESSURE OVER THE GREAT LAKES TUESDAY NIGHT AND FIRST HALF OF WEDNESDAY. THE ATTENTION WILL TURN TO THE CENTRAL PLAINS STATES TUESDAY NIGHT AS THE PV ANOMALY NOW NEAR THE PACIFIC/CALIFORNIA COASTLINE AND UPPER LEVEL JET PERTURBATION WILL EJECT OVER THE ROCKY MOUNTAINS NEAR COLORADO. IT IS THIS FEATURE THAT WILL ASSIST IN CYCLOGENESIS ALLOWING A LOW PRESSURE CIRCULATION TO RELEASE EASTWARD IN PSEUDO ZONAL FLOW. IT APPEARS THE TRAJECTORY OF THIS INBOUND JETLET WILL BE IN THE WHEELHOUSE TO TEAR OFF A PORTION OF A TOP NOTCH EML AND WELL DEVELOPED THETA E RIDGE. THE MODEL DATA IS KEYING OFF THE HIGH END THERMAL RIDGE AND ASSOCIATED MIDLEVEL WAVE AND DYNAMICS IN GENERATING A FAIRLY VIGOROUS SURFACE REFLECTION. THERE WILL BE A SIGNIFICANT AMOUNT OF CONVECTION/A MCS PINNED WITH THE LOW POSSIBLY GIVING ONE THE IMPRESSION IT MAY BE AT THE WHIM OF THE CONVECTION. HOWEVER...UPPER LEVEL DYNAMICS WILL BE EXTREMELY FAVORABLE FOR CYCLOGENESIS AT THE LARGER SCALE. THE MAIN QUESTION IS WHERE EXACTLY THE SURFACE LOW WILL TRACK. THE NAM IS THE OUTLIER BY SETTING THE EDGE OF THE ENVELOPE FOR A NORTHERN SOLUTION...WHILE THE BULK OF THE NWP IS IN A CONSENSUS WITH A TRACK SOUTH OF LOWER MICHIGAN. WHAT APPEARS TO HAPPEN IS THE INBOUND PV FEATURE WILL BE KICKED AROUND THE MUCH LARGER UPPER LEVEL LOW THAT IS STILL TO OUR IMMEDIATE NORTHEAST. IT IS THIS LOW THAT WILL LIMIT MUCH OF A SHORTWAVE RIDGE RESPONSE AND THE POTENTIAL FOR THE SURFACE LOW TO TRACK FARTHER NORTH. LATEST FORECAST IS IN FULL SUPPORT OF THIS SOUTHERN SOLUTION WITH AN ABOVE AVERAGE AMOUNT OF CONFIDENCE. DID RAMP UP POPS INCREMENTALLY INTO THE LIKELY RANGE TO ACCOUNT FOR A VERY FAVORABLE ZONE OF MIDLEVEL FRONTOGENESIS AND DEFORMATION. COLD ADVECTION ALONG WITH HIGH CLOUD SHOULD LIMIT THE TEMPERATURE RESPONSE...HIGHS REACHING TO AROUND 70 DEGREES ON WEDNESDAY. THE EXTENDED PERIOD WILL BEGIN ON A QUIET NOTE DUE TO SURFACE HIGH PRESSURE ESTABLISHING ITSELF OVER LOWER MICHIGAN THURSDAY THROUGH SATURDAY. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED ALONG WITH SEASONABLY LOW HUMIDITY. MEAN UPPER LEVEL TROUGH OVER THE NW US AND SW CANADA ON FRIDAY IS EXPECTED TO SWEEP EASTWARD WITH LEE CYCLOGENESIS IN THE CENTRAL PLAINS AROUND SATURDAY. THE PROGRESSION OF THIS CYCLONE AND THE UPPER TROUGH WILL GIVE US OUR NEXT CHANCE OF PRECIPITATION. CURRENT INDICATIONS ARE THE BEST CHANCE FOR IMPACTS FROM THIS SYSTEM WILL OCCUR ON SUNDAY...BUT UNCERTAINTY IS CHARACTERISTICALLY HIGH AT THIS POINT. && .MARINE... SOUTHERLY WINDS WILL HOLD THIS AFTERNOON AS WE REMAIN IN THE WARM SECTOR OF A LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH LAKE SUPERIOR. CHANCES OF SHOWERS AND THUNDERSTORMS WILL PERSIST UNTIL THE COLD FRONT PASSES AROUND MIDDAY TUESDAY. WINDS WILL INCREASE OUT OF THE WEST BEHIND THE COLD FRONT TUESDAY...POSSIBLE REACHING SMALL CRAFT CRITERIA OVER THE NEARSHORE WATERS OF LAKES HURON AND ERIE AND ALSO LAKE ST CLAIR. SHOWERS AND THUNDERSTORMS SHOULD RETURN WEDNESDAY AND WEDNESDAY NIGHT WITH A SECOND SYSTEM TRACKING THROUGH THE OHIO VALLEY. THIS WILL MAINLY AFFECT LAKE ST CLAIR AND LAKE ERIE. WINDS WILL RELAX SOME ON WEDNESDAY AS THEY VEER TO THE NORTH WITH THE FRONT LAID OUT ACROSS THE SOUTHERN LAKES. && .AVIATION...ISSUED 1248 PM EDT MON JUN 2 2014 //DISCUSSION... DEEP PLUME OF MOISTURE OVER SOUTHEAST MICHIGAN THIS AFTERNOON. MVFR CEILINGS WHICH PUSHED INTO SOUTHERN LOWER MICHIGAN DURING THE MORNING HOURS HAS LIFTED JUST ABOVE 3000 FEET FOR THE MOST PART...AND LOW VFR CEILINGS SHOULD DOMINATE (OUTSIDE OF ANY STRONGER SHOWERS/THUNDERSTORMS) LATE THIS AFTERNOON. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS TO WIDESPREAD LATE TODAY INTO EARLY THIS EVENING...WITH RESIDUAL LOW LEVEL MOISTURE BEHIND THIS ACTIVITY LATE THIS EVENING INTO THE OVERNIGHT PRODUCING MVFR CEILINGS. THESE LOWER CEILINGS ARE CONTINGENT THAT HEAVIER RAIN SHOWERS DO FACT MOVE THROUGH THE AREA. A DRY SLOT AND COMMENCEMENT OF DAYTIME MIXING EARLY TOMORROW MORNING IS EXPECTED TO SCATTER OUT THE CLOUDS...BUT SOUTHWEST WINDS WILL BE GUSTY...REACHING AROUND 25 KNOTS BEFORE SHIFTING TO THE WEST EARLY TOMORROW AFTERNOON BEHIND A COLD FRONT. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE IN CEILINGS AT OR BELOW 5000 FEET THIS AFTERNOON IN THIS EVENING...MEDUIM CONFIDENCE TONIGHT...LOW CONFIDENCE TOMORROW. * MEDIUM CONFIDENCE IN THUNDERSTORMS BETWEEN 21Z AND 03Z THIS EVENING. * MEDIUM CONFIDENCE IN WESTERLY CROSS WINDS APPROACHING THRESHOLDS LATE TOMORROW MORNING INTO TOMORROW AFTERNOON. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....CB/DT MARINE.......CB AVIATION.....SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 230 PM EDT MON JUN 2 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-030800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 230 PM EDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE MOVING THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON INTO EARLY EVENING HOURS...WITH JUST A CHANCE OF THUNDERSTORMS THE REST OF THE NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE POSSIBILITY DOES EXIST FOR ISOLATED STORMS TO CONTAIN WIND GUSTS TO 60 MPH. IN ADDITION...THE MOISTURE RICH ENVIRONMENT IN PLACE WILL FAVOR LOCALLY HEAVY RAINFALL. STORMS WILL TRACK TO NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A LOW CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES THROUGH AND LINGERS NEAR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-030800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 230 PM EDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON THUNDERSTORMS WILL BE MOVING THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON INTO EARLY EVENING HOURS...WITH JUST A CHANCE OF THUNDERSTORMS THE REST OF THE NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE POSSIBILITY DOES EXIST FOR ISOLATED STORMS TO CONTAIN WIND GUSTS TO 50 KNOTS. STORMS WILL TRACK TO NORTHEAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A LOW CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES THROUGH AND LINGERS NEAR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF/MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 407 PM EDT MON JUN 2 2014 MIZ047-048-022100- BAY-MIDLAND- 407 PM EDT MON JUN 2 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF PINCONNING TO 11 MILES SOUTHWEST OF MIDLAND...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... AUBURN BY 415 PM EDT... MUNGER AND KAWKAWLIN BY 420 PM EDT... ESSEXVILLE AND LINWOOD BY 425 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 PM EDT MON JUN 2 2014 MIZ060-022130- SHIAWASSEE- 426 PM EDT MON JUN 2 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF PERRY...MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BANCROFT BY 435 PM EDT... DURAND AND BYRON BY 440 PM EDT... LENNON BY 450 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JVC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 449 PM EDT MON JUN 2 2014 MIZ053-054-060>062-022145- GENESEE-LAPEER-SAGINAW-SHIAWASSEE-TUSCOLA- 449 PM EDT MON JUN 2 2014 ...SPECIAL WEATHER STATEMENT... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SAGINAW TO 5 MILES SOUTH OF FLUSHING...MOVING NORTHEAST AT 60 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... DAVISON AND REESE BY 455 PM EDT... METAMORA AND HADLEY BY 500 PM EDT... LAPEER AND DRYDEN BY 505 PM EDT... IMLAY CITY AND ALMONT BY 510 PM EDT... LUM AND MAYVILLE BY 515 PM EDT... NORTH BRANCH BY 520 PM EDT... CLIFFORD AND KINGSTON BY 525 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
459 PM EDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 6 WNW DURAND 42.95N 84.10W
06/02/2014 M0.67 INCH SHIAWASSEE MI COCORAHS
OCCURRED IN 15 MINUTES. NEAR ZERO VISIBILITY.
&&
THOMPSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 510 PM EDT MON JUN 2 2014 MIZ049-055-022230- HURON-SANILAC- 510 PM EDT MON JUN 2 2014 ...SPECIAL WEATHER STATEMENT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF SEBEWAING TO 24 MILES WEST OF MARLETTE...MOVING NORTHEAST AT 45 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PIGEON AND OWENDALE BY 525 PM EDT... CASEVILLE BY 530 PM EDT... MARLETTE AND BROWN CITY BY 535 PM EDT... MELVIN BY 540 PM EDT... PORT AUSTIN AND PECK BY 550 PM EDT... SANDUSKY AND UBLY BY 555 PM EDT... CROSWELL BY 600 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 541 PM EDT MON JUN 2 2014 MIZ049-022215- HURON- 541 PM EDT MON JUN 2 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF UBLY...MOVING NORTHEAST AT 45 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HARBOR BEACH BY 605 PM EDT... PORT HOPE BY 610 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JVC
The Detroit radar (KDTX), 128 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
3 thunderstorm wind. Local standard time, as filed.
Several large tree limbs and trees reported down.
Numerous trees and wires reported down. Some trees uprooted and fell onto houses and cars. A party store and barn roofs were also blown off.
A large tree limb was blown down, along with other localized tree damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521522, 521521, 521523.